The distribution of divisors of polynomials

Kevin Ford, Guoyou Qian

Research output: Contribution to journalArticlepeer-review


Let 퐹(푥) be an irreducible polynomial with integer coefficients and degree at least 2. For 푥⩾푧⩾푦⩾2, denote by 퐻퐹(푥,푦,푧) the number of integers 푛⩽푥 such that 퐹(푛) has at least one divisor d with 푦<푑⩽푧. We determine the order of magnitude of 퐻퐹(푥,푦,푧) uniformly for 푦+푦/log퐶푦<푧⩽푦2 and 푦⩽푥1−훿, showing that the order is the same as the order of 퐻(푥,푦,푧), the number of positive integers 푛⩽푥 with a divisor in (푦,푧]. Here C is an arbitrarily large constant and 훿>0 is arbitrarily small.

Original languageEnglish (US)
Pages (from-to)395-415
Number of pages21
Issue number2
StatePublished - Apr 1 2020


  • divisors
  • polynomials

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'The distribution of divisors of polynomials'. Together they form a unique fingerprint.

Cite this